MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER
Model Number 9740
Medical Device Problem Code Wireless Communication Problem (3283)
Health Effect - Clinical Codes Dehydration (1807); Hyperglycemia (1905)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the covid-19 pandemic, the investigation for this event will be delayed.We will however, send the follow-up report as soon as our laboratory services are able to return to normal.The patient/family was the initial reporter, so personal information was not entered.No information was captured the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained high readings on the contour next link 2.4 meter.The customer stated that her blood glucose reading at 4:35 p.M.Was 478 mg/dl.She performed another testing at 5:49 p.M.And obtained a reading of 538 mg/dl.While the customer was working out in the morning, she experienced symptoms of hyperglycemia such as dry mouth and feeling sick.The customer reduced her food intake.Since the customer's insulin pump was not connected to the meter, the customer manually took extra insulin based on the high readings.The customer alleged that she did not feel well even after taking extra insulin and experienced severe dehydration.She associated the incorrect dose of the insulin with the pump not being connected to the meter.At 7:00 p.M., the customer went to an emergency room.She obtained a reading of 442 mg/dl at 7:21 p.M.And was treated with insulin.The customer mentioned that she was provided a new pill of desmopressin at the doctor's office to improve her diabetes management.She was discharged on the same night.The customer was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.,.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, a device history record was reviewed for the suspected contour next link meter and no manufacturing anomalies were found.Section b5 of the initial report indicated that the customer obtained high readings on the contour next link 2.4 meter.The actual meter involved in the event occurrence is contour next link meter.Section b5 has been updated with this information.
 
Event or Problem Description
The customer reported that she obtained high readings on the contour next link meter.The customer stated that her blood glucose reading at 4:35 p.M.Was 478 mg/dl.She performed another testing at 5:49 p.M.And obtained a reading of 538 mg/dl.While the customer was working out in the morning, she experienced symptoms of hyperglycemia such as dry mouth and feeling sick.The customer reduced her food intake.Since the customer's insulin pump was not connected to the meter, the customer manually took extra insulin based on the high readings.The customer alleged that she did not feel well even after taking extra insulin and experienced severe dehydration.She associated the incorrect dose of the insulin with the pump not being connected to the meter.At 7:00 p.M., the customer went to an emergency room.She obtained a reading of 442 mg/dl at 7:21 p.M.And was treated with insulin.The customer mentioned that she was provided a new pill of desmopressin at the doctor's office to improve her diabetes management.She was discharged on the same night.The customer was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.

Brand Name
CONTOUR NEXT LINK
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key9889482
Report Number1810909-2020-00157
Device Sequence Number16594319
Product Code NBW
UDI-Device Identifier00301939740013
UDI-Public00301939740013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9740
Device Catalogue Number9740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR